Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 191, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 6, 2013, 3:13 PM EDT for Taylor County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2013, 3:13 PM EDT (19:13 UTC)
- Expired
- Sep 6, 2013, 4:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 80 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:42 PM EDT, 31 minutes earlier.
Area forecast discussion, Sep 6, 2:42 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 242 PM EDT Fri Sep 6 2013 .NEAR TERM [Through Tonight]... With little to no synoptic scale influence, the seabreeze has kicked off this afternoon along the Big Bend coast as seen in the local radar imagery. These isolated storms will continue to move inland through the afternoon and dissipate around sunset. Temperatures today will peak in the lower 90s and cool to the upper 60s-around 70 overnight. && .SHORT TERM [Saturday Through Monday]... The large scale longwave pattern commences on Sat dominated by ridge over Wrn 2/3rd and trough along Ern seaboard with a weakening backdoor front sinking slowly SWD through our forecast area. This upper pattern allows drier air to advect into GA/AL, less so over N FL. During the rest of the period, upstream ridge inches Ewd nudging trough into Atlc with NWLY steering flow into our area. At surface, reinforcing high over Carolinas is shunted Swd building Swwd to over Nrn Gulf. So essentially we will have a nearly stacked ridge weakening somewhat on Mon. This translates to drier NE flow moving over the region with decreasing clouds and slightly cooler min and normal Max temps. Will go with AOB 20% thru Sun then 20-30% on Mon. Highs in low 90s. Lows in the upper 60s. && .LONG TERM [Monday Night through Friday]... The large scale pattern commences fairly benign dominated by deep layer ridging over all but the Wrn states with high centered over Srn TN Valley. At surface, high off mid-Atlc with ridge swwd across NE Gulf region with ESE low level flow and helping to dissipate frontal remnants over Cntrl GA into Atlc. Little change is expected into Wed and this will advect drier air into our forecast area keeping PoPs below climo. Then, a trough riding and intensifying Ewd reaches Ern Canada and NE U.S. rapidly deepening down east coast with ridge retrograding rapidly Wwd. By Fri aftn, base of trough over GA flanked by ridge to our west and Atlc ridge to our east placing local area in weakness. At surface, this serves to progressively break down while digging upper trough drives next albeit weak backdoor cold front into N/Cntrl GA/FL. All this translates to modestly increasing moisture levels and weak synoptic flow. Will go with 20% or less Tues thru Thurs then 20-30% on Fri. Inland Highs around 90s on Tues and Wed then low 90s Thurs and Fri. && .AVIATION... [Through 18z Saturday] VFR conditions should prevail through the period. Isolated to scattered storms are possible this afternoon, but coverage is expected to be low near the terminals, so kept VCTS. Some guidance is hinting at BR with 4-5 SM vsbys tomorrow morning at DHN/ABY/VLD, but since we did not see that this morning, drier air is moving in, and not all of the guidance was showing it, left it out of the TAFs. && .MARINE... Despite the expected "cold" front passage tonight & Saturday, we are not expecting a big increase in winds and seas. In fact, they will remain well below exercise caution levels through this weekend. However, east winds are expected to increase early in the work week as a much stronger area of high pressure builds down the eastern Seaboard. && .FIRE WEATHER... No fire weather concerns. && .HYDROLOGY... Most of the area rivers are either below action stage or receding. The exception was on the lower Suwannee River, where points below Rock Bluff are nearing a broad crest. A stretch of fairly dry weather is expected over the next several days, which will give the local rivers some much-needed time to return toward normal flows. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 70 92 70 93 70 / 20 10 10 10 10 Panama City 74 88 75 89 74 / 10 10 10 10 10 Dothan 70 91 69 92 69 / 10 10 0 10 10 Albany 69 92 69 93 69 / 10 10 0 10 10 Valdosta 69 91 68 92 69 / 10 10 10 10 10 Cross City 70 92 69 93 70 / 30 20 10 10 10 Apalachicola 75 87 75 87 75 / 10 10 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Moore SHORT TERM...Block LONG TERM...Block/Walsh AVIATION...Moore MARINE...Block FIRE WEATHER...Moore HYDROLOGY...Block
In the hours before
Special weather statement, Sep 6, 2:58 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM EDT FRI SEP 6 2013
FLZ028-128-061945-
INLAND TAYLOR FL-COASTAL TAYLOR FL-
258 PM EDT FRI SEP 6 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR TAYLOR COUNTY...
* UNTIL 345 PM EDT
AT 254 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 9 MILES SOUTHEAST OF PERRY...OR NEAR PINLAND...MOVING
SOUTH AT 10 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. DO NOT WAIT UNTIL YOU
HEAR THE SOUND OF THUNDER TO TAKE COVER.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
REDUCE VISIBILITY AND CAUSE PONDING OF WATER ON ROADWAYS.
LAT...LON 2980 8341 2981 8360 2984 8363 2986 8364
2988 8365 2989 8366 2991 8367 3013 8361
3011 8339
TIME...MOT...LOC 1859Z 009DEG 7KT 2999 8352
25-CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:58 PM EDT | Special Weather Statement | TAE | Taylor | 47 min |
| Sep 6, 5:35 PM EDT | Special Weather Statement | TAE | Jefferson, Madison | 40 min |
| Sep 6, 7:49 PM EDT | Special Marine Warning | TAE | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.